MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-90-P-NS-0
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During a left leg angioplasty procedure, it was reported, a crosscath support catheter was advanced over a tight angle/steep bifurcation in the patient's anatomy.No scarring of the access site or calcification of the vasculature was reported.A hiwire hydrophilic wire guide was activated with heparinized saline and advanced through the catheter but perforated through the catheter at the point of the steep bifurcation.A kink was noted in the crosscath support catheter.These two devices were removed from the patient and a cxi support catheter was then used and kinked at the bifurcation as well.This device was removed and the procedure was aborted.Per the complainant the probable cause for device failures was patient anatomy.Per the complainant, the procedure will not be rescheduled.No patient adverse effects have been reported.Upon receipt of the crosscath support catheter by the manufacturer, a preliminary visual inspection showed the kink resulted in sharp edges which could result in patient injury; therefore, this report is being submitted.Please reference also 1820334-2018-02689 which reports the aborted procedure.
 
Additional Manufacturer Narrative
Investigation: evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.During the visual inspection the length from the strain relief was noted to be 90cm.Upon initial inspection 2 perforations were noted on sharp kinks at 10.7cm and again 15.4cm from the distal tip, confirming the reported failure mode.Compression was also noted proximal to the second marker band 5.5cm from the distal tip.When attempting the functional tests, a.035 wire guide was entered through the proximal hub and resistance was noted at the 2nd perforation and at the point of compression but the wire exited the endhole successfully.When entering through the distal tip resistance was felt and the wire stopped 20.2cm from the tip.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted and revealed no gaps in the process.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device but may lie with the patient¿s condition as steep anatomy was noted during the initial report.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7889487
Report Number1820334-2018-02607
Device Sequence Number11389905
Product Code KRA
UDI-Device Identifier00827002515802
UDI-Public(01)00827002515802(17)210306(10)8643386
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2021
Device Catalogue NumberCXC4.8-3.7-35-90-P-NS-0
Device Lot Number8643386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date12/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED; PREVIOUSLY STATED